Alert archive / Nebraska / Winter Storm Warnings in 2014
Winter Storm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Feb 22, 2014, 8:37 PM MST for 4 counties in Nebraska. It was in force for 14 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2014, 8:37 PM MST (03:37 UTC)
- Expired
- Feb 23, 2014, 11:00 AM MST
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Hayes County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 8:40 PM MST | SNOW 4 | 7 W Hayes Center, NE | |
| Feb 22, 9:40 PM MST | HEAVY SNOW 5 | Champion, NE | |
| Feb 23, 5:15 AM MST | SNOW 6 | Ogallala, NE | STORM TOTAL SNOWFALL THROUGH 615 AM CST HAS BEEN 6 INCHES. LOCATION IS 5 BLOCKS EAST OF POLICE STATION IN OGALLALA. |
| Feb 23, 6:00 AM MST | HEAVY SNOW 7.5 | 1 Nw Hayes Center, NE | STORM TOTAL SNOWFALL THROUGH 700 AM CST. |
| Feb 23, 7:00 AM MST | HEAVY SNOW 7.5 | 4 W Big Springs, NE | STORM TOTAL SNOWFALL THROUGH 800 AM CST WAS 7.5 INCHES FOUR MILES WEST OF BIG SPRINGS. WATER EQUIVALENT WAS FIFTY TWO HUNDREDTHS OF AN INCH. |
| Feb 23, 7:00 AM MST | HEAVY SNOW 7.5 | Imperial, NE | STORM TOTAL SNOWFALL THROUGH 800 AM CST WAS 7.5 INCHES. WATER EQUIVALENT WAS THIRTY FOUR HUNDREDTHS OF AN INCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WWUS43 KLBF 230337 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 PM CST SAT FEB 22 2014 ...MODERATE TO HEAVY SNOW IS EXPECTED TONIGHT THROUGH SUNDAY MORNING... .A STRONG STORM SYSTEM WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. SNOWFALL AMOUNTS OF UP TO 5 INCHES ARE EXPECTED IN CENTRAL AND SOUTHWEST NEBRASKA WITH HEAVIER AMOUNTS SOUTH OF INTERSTATE 80. NEZ069-070-231745- /O.UPG.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ /O.NEW.KLBF.WS.W.0001.140223T0337Z-140223T1800Z/ CHASE-HAYES- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER 937 PM CST SAT FEB 22 2014 /837 PM MST SAT FEB 22 2014/ ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...MODERATE TO HEAVY SNOW CONTINUING THROUGH AT LEAST EARLY SUNDAY. * SNOW ACCUMULATIONS...5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...EAST TO NORTHEAST AT 10 TO 15 MPH HIGHER WIND POSSIBLE WITH SNOW SQUALLS. * IMPACTS...VISIBILITY WILL FALL TO ONE QUARTER OF A MILE IN HEAVY SNOW. ICY AND SNOW PACKED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ022>025-035>038-056>059-071-231745- /O.CON.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL- KEITH-PERKINS-LINCOLN-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CURTIS...EUSTIS 937 PM CST SAT FEB 22 2014 /837 PM MST SAT FEB 22 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY. * TIMING...MODERATE SNOW CONTINUING UNTIL AT LEAST EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HIGHEST ACCUMULATIONS ARE EXPECTED ALONG AND SOUTH OF INTERSTATE HIGHWAY 80. * WIND...EAST TO NORTHEAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO ONE HALF OF A MILE IN MODERATE SNOW...AND DOWN TO ONE QUARTER OF A MILE IN HEAVY SNOW. ICY AND SNOW PACKED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
852 WWUS43 KLBF 230921 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 AM CST SUN FEB 23 2014 ...LIGHT TO MODERATE SNOW CONTINUES THIS MORNING... .A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING. THE WORST OF THE STORM HAS ENDED HOWEVER TRAVEL REMAINS HAZARDOUS AND 1 TO 2 INCHES OF ADDITIONAL SNOW IS EXPECTED THROUGH NOON TODAY. NEZ069-070-231800- /O.CON.KLBF.WS.W.0001.000000T0000Z-140223T1800Z/ CHASE-HAYES- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER 321 AM CST SUN FEB 23 2014 /221 AM MST SUN FEB 23 2014/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...LIGHT TO MODERATE SNOW WILL GRADUALLY END THIS MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES THIS MORNING PRODUCING STORM TOTAL AMOUNTS OF 5 TO 8 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 3/4 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ022>025-035>038-056>059-071-231800- /O.CON.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL- KEITH-PERKINS-LINCOLN-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CURTIS...EUSTIS 321 AM CST SUN FEB 23 2014 /221 AM MST SUN FEB 23 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...A SECOND DISTURBANCE WILL PRODUCE OCCASIONAL LIGHT TO MODERATE SNOW THIS MORNING. * SNOW ACCUMULATIONS...AN INCH OR LESS ACCUMULATION THIS MORNING. TOTAL SNOWFALL OF 3 TO 5 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 3/4 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
420 WWUS43 KLBF 231141 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 541 AM CST SUN FEB 23 2014 ...LIGHT TO MODERATE SNOW CONTINUES THIS MORNING... .A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING. THE WORST OF THE STORM HAS ENDED HOWEVER TRAVEL REMAINS HAZARDOUS AND 1 TO 2 INCHES OF ADDITIONAL SNOW IS EXPECTED THROUGH NOON TODAY. NEZ056-231800- /O.UPG.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ /O.EXA.KLBF.WS.W.0001.000000T0000Z-140223T1800Z/ DEUEL- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS 441 AM MST SUN FEB 23 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...A SECOND DISTURBANCE WILL PRODUCE OCCASIONAL LIGHT TO MODERATE SNOW THIS MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES ACCUMULATION THIS MORNING. TOTAL SNOWFALL OF 6 TO 8 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 3/4 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ069-070-231800- /O.CON.KLBF.WS.W.0001.000000T0000Z-140223T1800Z/ CHASE-HAYES- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER 541 AM CST SUN FEB 23 2014 /441 AM MST SUN FEB 23 2014/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...LIGHT TO MODERATE SNOW WILL GRADUALLY END THIS MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES THIS MORNING PRODUCING STORM TOTAL AMOUNTS OF 5 TO 8 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 3/4 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ022>025-035>038-057>059-071-231800- /O.CON.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH- PERKINS-LINCOLN-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...BROKEN BOW...OGALLALA...GRANT... NORTH PLATTE...CURTIS...EUSTIS 541 AM CST SUN FEB 23 2014 /441 AM MST SUN FEB 23 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...A SECOND DISTURBANCE WILL PRODUCE OCCASIONAL LIGHT TO MODERATE SNOW THIS MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES ACCUMULATION THIS MORNING. TOTAL SNOWFALL OF 3 TO 5 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 3/4 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
880 WWUS43 KLBF 231229 AAB WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 AM CST SUN FEB 23 2014 ...LIGHT TO MODERATE SNOW CONTINUES THIS MORNING... .A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING. THE WORST OF THE STORM HAS ENDED HOWEVER TRAVEL REMAINS HAZARDOUS AND 1 TO 2 INCHES OF ADDITIONAL SNOW IS EXPECTED THROUGH NOON TODAY. NEZ057-231800- /O.UPG.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ /O.EXA.KLBF.WS.W.0001.000000T0000Z-140223T1800Z/ KEITH- INCLUDING THE CITY OF...OGALLALA 529 AM MST SUN FEB 23 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...A SECOND DISTURBANCE WILL PRODUCE OCCASIONAL LIGHT TO MODERATE SNOW THIS MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES ACCUMULATION THIS MORNING. TOTAL SNOWFALL OF 6 TO 8 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 3/4 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ056-069-070-231800- /O.CON.KLBF.WS.W.0001.000000T0000Z-140223T1800Z/ DEUEL-CHASE-HAYES- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...IMPERIAL... HAYES CENTER 629 AM CST SUN FEB 23 2014 /529 AM MST SUN FEB 23 2014/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...LIGHT TO MODERATE SNOW WILL GRADUALLY END THIS MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES THIS MORNING PRODUCING STORM TOTAL AMOUNTS OF 5 TO 8 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 3/4 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ022>025-035>038-058-059-071-231800- /O.CON.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER-PERKINS- LINCOLN-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...BROKEN BOW...GRANT...NORTH PLATTE... CURTIS...EUSTIS 629 AM CST SUN FEB 23 2014 /529 AM MST SUN FEB 23 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...A SECOND DISTURBANCE WILL PRODUCE OCCASIONAL LIGHT TO MODERATE SNOW THIS MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES ACCUMULATION THIS MORNING. TOTAL SNOWFALL OF 3 TO 5 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 3/4 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CDC
328 WWUS43 KLBF 231533 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 933 AM CST SUN FEB 23 2014 ...LIGHT TO MODERATE SNOW CONTINUES THIS MORNING... .A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING. THE WORST OF THE STORM HAS ENDED HOWEVER TRAVEL REMAINS HAZARDOUS AND 1 TO 2 INCHES OF ADDITIONAL SNOW IS EXPECTED THROUGH NOON TODAY. NEZ069-070-231645- /O.CAN.KLBF.WS.W.0001.000000T0000Z-140223T1800Z/ CHASE-HAYES- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER 933 AM CST SUN FEB 23 2014 /833 AM MST SUN FEB 23 2014/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS ENDED...BUT ROADS REMAIN SLIPPERY SO PLEASE DRIVE WITH CAUTION. $$ NEZ071-231645- /O.CAN.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ FRONTIER- INCLUDING THE CITIES OF...CURTIS...EUSTIS 933 AM CST SUN FEB 23 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED...BUT ROADS REMAIN SLIPPERY SO PLEASE DRIVE WITH CAUTION. $$ NEZ056-057-231800- /O.CON.KLBF.WS.W.0001.000000T0000Z-140223T1800Z/ DEUEL-KEITH- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA 833 AM MST SUN FEB 23 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING...LIGHT TO MODERATE SNOW WILL GRADUALLY END BY MIDDAY. * SNOW ACCUMULATIONS...1 TO 2 INCHES THIS MORNING PRODUCING STORM TOTAL AMOUNTS OF 5 TO 8 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...EAST AT 10 TO 15 MPH PRODUCING MINOR DRIFTING. * IMPACTS...VISIBILITY WILL FALL TO 1/2 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ022>025-035>038-058-059-231800- /O.CON.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-CUSTER-PERKINS- LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...BROKEN BOW...GRANT...NORTH PLATTE 933 AM CST SUN FEB 23 2014 /833 AM MST SUN FEB 23 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...OCCASIONAL LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES ACCUMULATION THIS MORNING. TOTAL SNOWFALL OF 3 TO 5 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * IMPACTS...VISIBILITY WILL FALL TO 1/2 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TAYLOR
470 WWUS43 KLBF 231808 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1208 PM CST SUN FEB 23 2014 ...LIGHT TO MODERATE SNOW TO CONTINUE THROUGH EARLY AFTERNOON... NEZ056-057-232000- /O.EXP.KLBF.WS.W.0001.000000T0000Z-140223T1800Z/ /O.NEW.KLBF.WW.Y.0005.140223T1808Z-140223T2000Z/ DEUEL-KEITH- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA 1108 AM MST SUN FEB 23 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. * TIMING...LIGHT TO MODERATE SNOW WILL GRADUALLY END BY THE MIDDLE OF THE AFTERNOON. * SNOW ACCUMULATIONS...ADDITIONAL 1 INCH OR SO IN THE HEAVIER SNOW BANDS THROUGH THE MIDDLE OF THE AFTERNOON. * IMPACTS...VISIBILITY WILL FALL TO 1/2 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ022-035-036-059-232000- /O.EXP.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ /O.NEW.KLBF.WW.Y.0005.140223T1808Z-140223T2000Z/ GARDEN-ARTHUR-MCPHERSON-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...NORTH PLATTE 1208 PM CST SUN FEB 23 2014 /1108 AM MST SUN FEB 23 2014/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM CST /1 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. * TIMING...LIGHT TO MODERATE SNOW WILL GRADUALLY END BY THE MIDDLE OF THE AFTERNOON. * SNOW ACCUMULATIONS...ADDITIONAL 1 INCH OR SO IN THE HEAVIER SNOW BANDS THROUGH THE MIDDLE OF THE AFTERNOON. * IMPACTS...VISIBILITY WILL FALL TO 1/2 OF A MILE IN MODERATE SNOW. ICY AND SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ023>025-037-038-058-231915- /O.EXP.KLBF.WW.Y.0004.000000T0000Z-140223T1800Z/ GRANT-HOOKER-THOMAS-LOGAN-CUSTER-PERKINS- INCLUDING THE CITIES OF...HYANNIS...MULLEN...THEDFORD... STAPLETON...BROKEN BOW...GRANT 1208 PM CST SUN FEB 23 2014 /1108 AM MST SUN FEB 23 2014/ ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. ACCUMULATING SNOW HAS MOSTLY ENDED...BUT SOME SLICK SPOTS AND SNOW COVERED ROADS REMAIN. $$ TAYLOR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Feb 22, 6:27 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 22, 6:27 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 727 PM CST SAT FEB 22 2014 .SYNOPSIS... ISSUED AT 347 PM CST SAT FEB 22 2014 AT H5 CLOSED LOW OVER HUDSON BAY. A WAVE OVER WESTERN CANADA WILL MOVE SOUTH INTO MONTANA. BROAD TROUGH THROUGH THE NORTHERN TIER OF STATES. ARCTIC HIGH PRESSURE MOVING INTO NORTHERN PLAINS FROM WESTERN CANADA. SEVERAL MID LEVEL WAVES MOVING ACROSS PACIFIC NORTHWEST INTO WYOMING WITH ASSOCIATED RADAR ECHOES ON THE NOSE OF 100KT+ UPPER LEVEL JET. && .UPDATE... ISSUED AT 724 PM CST SAT FEB 22 2014 WITH DECREASING CLOUD TOP TEMPERATURES ACROSS CENTRAL NEBRASKA AND RADAR INDICATING PERSISTENT HEAVIER SNOW BANDS IN CENTRAL NEBRASKA AND EXTREME SOUTHWEST NEBRASKA...WE HAVE EXPANDED THE ADVISORY AREA NORTH...EAST AND SOUTH. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 347 PM CST SAT FEB 22 2014 SNOW EVENT IS ON TRACK TONIGHT INTO SUNDAY. LATEST 18Z RUN OF THE NAM MODEL CONTINUES TO SUPPORT A BAND OF SNOWFALL...GENERALLY CENTERED ON INTERSTATE 80. AS A 115 KT JET STREAK DIVES SOUTHEAST INTO COLORADO THIS EVENING...MID LEVEL FRONTOGENETIC BAND QUICKLY TIGHTENS FROM THE SOUTHERN NEBRASKA PANHANDLE ACROSS SOUTHWEST AND INTO SOUTH CENTRAL NEBRASKA. A CROSS SECTION FROM DDC TO PIR SHOWS A CLASSIC THERMAL CIRCULATION...WITH SYMMETRIC INSTABILITY AND CSI BANDING POTENTIAL. VERY GOOD LIFT IS ALSO NOTED THROUGH A SATURATED DENDRITIC LAYER. ALL THIS SPELLS A DECENT SNOWFALL IN A BAND FROM THE NEBRASKA PANHANDLE INTO SOUTHWEST NEBRASKA TONIGHT INTO SUNDAY MORNING. LOCALLY HEAVY SNOW IS POSSIBLE IN ANY BAND THAT MAY MATERIALIZE. STILL THINKING THAT 3 TO 5 INCHES WILL ACCUMULATE...BUT AM CONCERNED THAT LOCALLY HIGHER AMOUNTS ARE POSSIBLE DUE TO CSI BANDING POTENTIAL. WILL PASS THESE CONCERNS ALONG TO THE NEXT FORECAST SHIFT. THE MID LEVEL FRONTOGENESIS WEAKENS QUICKLY SUNDAY MORNING...WITH SNOW RAPIDLY DECREASING. STILL THROUGH LIGHT SNOW MAY LINGER INTO THE AFTERNOON. WIND THROUGH THE EVENT SHOULD REMAIN FAIRLY LIGHT...BUT LOCALLY COULD REACH 15 MPH THIS EVENING...WHICH COULD PRODUCE SOME MINOR DRIFTING SNOW. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 347 PM CST SAT FEB 22 2014 MID TERM MODEL SOLUTIONS IN FAIR AGREEMENT AND VERY SIMILAR TO YESTERDAYS RUNS SO HAVE BETTER CONFIDENCE IN FORECAST. LONG TERM MODELS HAVING SOME DIFFICULTY BUT IN GENERAL ARE FAIRLY CONSISTENT. MAIN FORECAST FOCUS WILL BE SNOW CHANCES THROUGH THE FIRST PART OF THE WEEK AND TEMPERATURES THROUGH THE LONG TERM. SNOW TO CONTINUE SUNDAY NIGHT INTO MONDAY AS A STRONG MID LEVEL WAVE MOVES OUT OF PACIFIC NORTHWEST ON NOSE OF 100KT+ UPPER JET. SNOWFALL WILL BE FOCUSED OVER NORTH WEST NEBRASKA AND THEN TRANSITION TO THE EAST ACROSS NORTHERN NEBRASKA THROUGH THE DAY ON MONDAY AS THE WAVE MOVES ONTO THE NORTHERN PLAINS. MONDAY NIGHT AS THE UPPER JET SHIFTS SOUTH THE FOCUS FOR PRECIPITATION MOVES SOUTH THROUGH THE SANDHILLS AS THE ARCTIC HIGH MOVES INTO MONTANA. LIGHT SNOW TO CONTINUE THROUGH THE DAY TUESDAY BEFORE MOVING SOUTH INTO KANSAS TUESDAY NIGHT. WEDNESDAY MORNING TO BE COLDEST WITH FRESH SNOW COVER...CLEARING SKIES AND THE ARCTIC HIGH OVER HEAD. HAVE GONE WITH COLDER GUIDANCE THROUGH THE MID TERM WITH FRESH SNOW AND CLOUDY SKIES. SOUTHERN STREAM JET 150KT+ BRINGS ONSHORE FLOW AND PRECIPITATION INTO SOUTHERN CALIFORNIA WHICH SPREADS INTO SOUTHERN AND CENTRAL PLAINS THROUGH THE WEEKEND. STILL SOME UNCERTAINTY WITH LONG RANGE MODELS AND HAVE NOT MADE TOO MANY ADJUSTMENTS TO ONGOING FORECAST. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 534 PM CST SAT FEB 22 2014 A BAND OF MODERATE TO HEAVY SNOW HAS DEVELOPED ALONG THE NORTH PLATTE RIVER VALLEY ALONG AN OGA-LBF LINE. PREVAILING VISIBILITY IN THE BAND WILL BE 3/4SM TO 1 1/2SM OVER MOST OF THE AREA WITH LOCALIZED TO 1/2SM. LATE TONIGHT...TOWARD 06Z...PREVAILING VISIBILITY WILL BE 1/2SM OR LOWER AND WILL FINALLY IMPROVE TO 1SM OR HIGHER BY EARLY SUNDAY MORNING. ANOTHER BAND OF MODERATE SNOW ALONG A BBW-TIF-AIA LINE WILL DECREASE IN INTENSITY LATE THIS EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ SUNDAY FOR NEZ022>025-035>038-056>059-069>071. && UPDATE...SPRINGER SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...SPRINGER
Hazardous weather outlook, Feb 22, 4:03 PM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 503 PM CST SAT FEB 22 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-232315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 503 PM CST SAT FEB 22 2014 /403 PM MST SAT FEB 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT AND SUNDAY MORNING FOR 3 TO 5 INCHES OF SNOW ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS TRAVEL IS EXPECTED SUNDAY MORNING AS A RESULT OF THE SNOW FROM THE PREVIOUS NIGHT ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. LIGHT SNOW IS LIKELY SUNDAY NIGHT ACROSS NORTHERN NEBRASKA. ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Feb 22, 6:31 PM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CST SAT FEB 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW BIG SPRINGS 41.06N 102.07W
02/22/2014 M2.5 INCH DEUEL NE CO-OP OBSERVER
2.5 INCHES OF SNOW HAS FALLEN AND MODERATE TO HEAVY SNOW
CONTINUES TO FALL.
&&
JGOMEZLocal storm report, Feb 22, 7:39 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CST SAT FEB 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM SNOW IMPERIAL 40.52N 101.64W
02/22/2014 M2.0 INCH CHASE NE NWS EMPLOYEE
&&
JGOMEZLocal storm report, Feb 22, 8:08 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CST SAT FEB 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM SNOW IMPERIAL 40.52N 101.64W
02/22/2014 M4.0 INCH CHASE NE CO-OP OBSERVER
4 INCHES OF SNOW AND STILL HEAVY SNOW FALLING.
&&
JGOMEZLocal storm report, Feb 22, 8:28 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CST SAT FEB 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM SNOW SE NORTH PLATTE 41.13N 100.77W
02/22/2014 M1.0 INCH LINCOLN NE NWS EMPLOYEE
0915 PM SNOW BIG SPRINGS 41.06N 102.07W
02/22/2014 M5.0 INCH DEUEL NE CO-OP OBSERVER
5.0 INCHES MEASURED WITH MODERATE TO HEAVY SNOW STILL
FALLING.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:08 AM MST | Winter Weather Advisory | LBF | Arthur, Deuel, Garden, Keith, Lincoln, McPherson | 112 min |
Nearby
Winter Storm Warnings in Nebraska, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.